Ibuprofen on empty stomach, vomiting toddler

(4 Posts)
LadyMargolotta Wed 03-Oct-12 15:38:40

Ibruprofen can irritate the stomach but I would be surprised if one dose caused vomiting hours later.

It sounds like she is ill. Have you checked her temperature?

GuybrushThreepwodWasHere Wed 03-Oct-12 15:35:53

Ibruprofen can irritate a very sensitive tummy and a lot of people are quite sensitive to the drug group that ibroprofen is in (NSAIDS) which includes aspirin and diclofenac.

I usually find taking it with a bit of milk or gaviscon on a full stomach sorts the problem out fine, but I think calpol usually works better with teething so it might be worth just using that one instead if you don't want to risk causing any problems.

saulaboutme Wed 03-Oct-12 12:53:15

I don't think so but best to ask your health visitor. Usually childrens meds like calpol can be taken even though they haven't eaten. Esspecially as they have no appetite sometimes when they're ill. ibobrofen not sure though. I always start on calpol and advance if necessary. good luck

Natzer Mon 01-Oct-12 20:40:10

We know that dd is teething at the moment and she woke up at approx 3am this morning and seemed in pain, so I gave her 5ml of ibuprofen. She had last eaten at about 5.30pm.

This morning she had a few mini shredded wheat for breakfast and promptly projectile vomited it up again. A couple of hours later DH gave her some banana and a drink and again it came straight up.

I was thinking it could have been the ibuprofen on an empty stomach. Has anyone else had this?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now